Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 9, 2020, 3:25 PM EDT for Cobb County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 9, 2020, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Cobb County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WWUS82 KFFC 091925
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue Jun 9 2020
GAZ020-021-032-033-043-092015-
North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-Bartow GA-
325 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...COBB...SOUTHWESTERN CHEROKEE AND SOUTHEASTERN BARTOW
COUNTIES UNTIL 415 PM EDT...
At 324 PM EDT...a strong thunderstorm was over Jim R Miller Park,
moving northeast at 25 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Atlanta, Marietta, Canton, Sandy Springs, Roswell, Alpharetta,
Smyrna, Dunwoody, Kennesaw, Woodstock, Acworth, Powder Springs, Holly
Springs, Austell, Fair Oaks, Lithia Springs, Mount Bethel, Hickory
Flat, Kellogg Creek and Lost Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3395 8472 3419 8468 3418 8439 3400 8426
3396 8431 3397 8433 3397 8435 3393 8435
3375 8455 3382 8472
TIME...MOT...LOC 1924Z 207DEG 23KT 3386 8460
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:36 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 9, 2:36 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 236 PM EDT Tue Jun 9 2020 .SHORT TERM /Tonight through Wednesday Night/... Scattered to numerous showers and thunderstorms this afternoon are expected to diminish this evening with the loss of daytime heating. With all the available moisture around, some lingering chances will continue through the night over N GA. A cold front approaches the area on Wednesday and will move to central GA overnight. That will allow for another round of showers and storms to develop Wednesday and Wednesday night. A few storms could be severe with damaging winds as the main hazard and some large hail will also be possible. Forecast low temperatures are running about 5 to 13 degrees above normal across the area tonight and near normal to about 8 degrees above normal Wednesday night. Forecast high temperatures are running within about 3 degrees of normal for Wednesday. Overall confidence is Medium to high. BDL .LONG TERM /Thursday through Tuesday/... No major changes made to the extended forecast. A cold front will bring showers and thunderstorms to central Georgia Wednesday night and continue across eastern and southern portions of the state Thursday. With some lingering CAPE values in in the 1000 to 2000 J/KG range, there is the chance of a few strong thunderstorms to form thursday afternoon as the front stalls. A stationary front will linger along the coast, maintaining a diurnally driven chance for showers and thunderstorms into the weekend. After the front moves out, afternoon storms should be switched off by the dry air in place over north and central Georgia this weekend and into early next week. Dewpoints drop significantly behind the front from the 70s into the 50s and low 60s across the CWA on Thursday. Temperatures will be moderated to near normal by the time the weekend rolls around. Another front toward the end of the weekend will reinforce the dry air. Given high pressure in place and northwest flow, precip with this front is pretty unlikely. Vaughn/01 && .AVIATION... 18Z Update... MVFR-VFR ceilings becoming all VFR but with showers and thunderstorms increasing and diminishing this evening. Increasing potential for MVFR then IFR ceilings late tonight and early Wednesday, eventually improving to VFR with another round of showers and storms. Surface winds SSW 10 kts or less becoming light overnight then near 10 kts during the day Wednesday. //ATL Confidence...18Z Update... Medium to high confidence for winds. Low to Medium confidence on all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 69 87 / 60 70 60 20 Atlanta 72 86 67 83 / 50 70 60 20 Blairsville 67 80 61 80 / 60 70 60 10 Cartersville 71 87 64 84 / 50 70 60 10 Columbus 73 88 69 89 / 50 70 50 20 Gainesville 70 83 67 84 / 60 70 60 20 Macon 72 90 71 88 / 50 60 50 40 Rome 72 87 64 84 / 50 70 50 5 Peachtree City 71 86 66 85 / 50 70 50 20 Vidalia 73 92 73 91 / 50 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....01 AVIATION...BDL
Hazardous weather outlook, Jun 9, 11:17 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1117 AM EDT Tue Jun 9 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1117 AM EDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and into the evening. Some of these storms could contain heavy rain, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a marginal risk of severe thunderstorms on Wednesday as a cold front moves through. The primary threat will be damaging winds, but frequent lightning, heavy rain and hail are possible as well. Thunderstorms focused in central and southeastern Georgia will be possible Thursday through Saturday. Frequent lightning, heavy rain, and gusty winds will be the primary hazards with any storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 9, 2:29 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Tue Jun 9 2020
GAZ085-086-097-098-111>113-091915-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
229 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...NORTHEASTERN WHEELER...
SOUTHWESTERN EMANUEL...TREUTLEN...SOUTHERN JOHNSON...MONTGOMERY AND
EASTERN LAURENS COUNTIES UNTIL 315 PM EDT...
At 229 PM EDT...a line of strong thunderstorms extended from near
Rentz to near Lowery to Ailey to McNatt Falls, moving northeast at
25 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Dublin, Lyons, Soperton, Mount Vernon, Vidalia, East Dublin,
Glenwood, Adrian, Uvalda, Oak Park, Ailey, Higgston, Rentz, Santa
Claus, Alston, Nunez, Tarrytown, Spann, Ohoopee and New Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3214 8220 3193 8222 3192 8225 3194 8228
3194 8238 3196 8238 3195 8239 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3241 8307 3244 8297 3248 8300 3268 8274
3251 8237 3239 8222 3235 8225 3216 8218
TIME...MOT...LOC 1829Z 235DEG 22KT 3243 8297 3233 8275 3217 8256 3197
8246
WIND...40MPHSpecial weather statement, Jun 9, 2:32 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Tue Jun 9 2020
GAZ067-069-079-091915-
Upson GA-Meriwether GA-Talbot GA-
232 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UPSON...SOUTHEASTERN
MERIWETHER AND TALBOT COUNTIES UNTIL 315 PM EDT...
At 231 PM EDT...a strong thunderstorm was over Olive Branch, moving
northeast at 25 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Talbotton, Manchester, Woodland, Geneva, Sunset Village, Sprewell
Bluff State Park, Pleasant Hill, Big Lazer Creek WMA, Olive Branch
and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3257 8456 3262 8466 3290 8462 3289 8443
3276 8430
TIME...MOT...LOC 1831Z 204DEG 22KT 3265 8458
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 9, 3:03 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT Tue Jun 9 2020
GAZ069>071-081-091945-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
303 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
345 PM EDT...
At 303 PM EDT...a strong thunderstorm was southeast of
Thomaston, moving northeast at 15 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Barnesville, Yatesville, Culloden, The Rock, Redbone, Logtown,
Redbone Crossroads, Piedmont, Russellville, Brent and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3284 8429 3303 8425 3306 8404 3292 8390
3273 8412
TIME...MOT...LOC 1903Z 207DEG 12KT 3283 8420
WIND...40MPHSpecial weather statement, Jun 9, 3:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Tue Jun 9 2020
GAZ025-035>037-047-049-091930-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
306 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...JACKSON...
NORTHEASTERN WALTON...SOUTHEASTERN BARROW...WESTERN CLARKE AND OCONEE
COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...a line of strong thunderstorms was along a line
extending from near Hoschton to near Good Hope...and moving northeast
at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Winder, Jefferson, Commerce, Watkinsville, Athens, Braselton,
Statham, Maysville, Arcade, Nicholson, Hoschton, Bogart, North High
Shoals, Bethlehem, Pendergrass, Good Hope, Bishop, Whitehall,
Athens-Clarke County and Westgate Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3425 8349 3378 8330 3376 8363 3411 8378
3426 8358 3425 8356 3426 8350 3426 8349
TIME...MOT...LOC 1906Z 237DEG 20KT 3410 8371 3381 8359
WIND...40MPHSpecial weather statement, Jun 9, 3:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Tue Jun 9 2020
GAZ033-034-045-046-048-057-058-092000-
Butts GA-North Fulton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
Henry GA-
317 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTH FULTON...
ROCKDALE...DEKALB...SOUTHWESTERN GWINNETT...NEWTON AND HENRY COUNTIES
UNTIL 400 PM EDT...
At 316 PM EDT...a line of strong thunderstorms extended from near
Clarkston to near Kelleytown to near High Falls State Park, moving
north at 25 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Atlanta, Lawrenceville, McDonough, Decatur, Conyers, Covington,
Jackson, Sandy Springs, Johns Creek, Alpharetta, Dunwoody, Duluth,
Snellville, Suwanee, Lilburn, Chamblee, Norcross, Doraville,
Clarkston and Stone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3410 8421 3406 8415 3405 8410 3407 8412
3404 8404 3381 8395 3379 8398 3375 8393
3346 8380 3341 8385 3340 8384 3320 8396
3320 8406 3348 8415 3376 8433 3410 8424
TIME...MOT...LOC 1916Z 195DEG 20KT 3384 8425 3355 8413 3322 8404
WIND...40MPHSpecial weather statement, Jun 9, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue Jun 9 2020
GAZ020-021-032-033-043-092015-
North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-Bartow GA-
325 PM EDT Tue Jun 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...COBB...SOUTHWESTERN CHEROKEE AND SOUTHEASTERN BARTOW
COUNTIES UNTIL 415 PM EDT...
At 324 PM EDT...a strong thunderstorm was over Jim R Miller Park,
moving northeast at 25 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Atlanta, Marietta, Canton, Sandy Springs, Roswell, Alpharetta,
Smyrna, Dunwoody, Kennesaw, Woodstock, Acworth, Powder Springs, Holly
Springs, Austell, Fair Oaks, Lithia Springs, Mount Bethel, Hickory
Flat, Kellogg Creek and Lost Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3395 8472 3419 8468 3418 8439 3400 8426
3396 8431 3397 8433 3397 8435 3393 8435
3375 8455 3382 8472
TIME...MOT...LOC 1924Z 207DEG 23KT 3386 8460
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:18 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jun 9, 12:17 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Jun 9, 1:16 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 9, 1:17 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Jun 9, 1:27 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jun 9, 1:48 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 27 min |
| Jun 9, 1:49 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 9, 1:50 PM EDT | Special Weather Statement | FFC | Wheeler | 25 min |
| Jun 9, 2:09 PM EDT | Special Weather Statement | FFC | Houston, Peach | 51 min |
| Jun 9, 2:12 PM EDT | Special Weather Statement | FFC | Bleckley | 48 min |
| Jun 9, 2:17 PM EDT | Special Weather Statement | FFC | Harris | 43 min |
| Jun 9, 2:23 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 9, 2:29 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Toombs, Treutlen | 46 min |
| Jun 9, 2:32 PM EDT | Special Weather Statement | FFC | Talbot | 43 min |
| Jun 9, 3:03 PM EDT | Special Weather Statement | FFC | Upson | 42 min |
| Jun 9, 3:06 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Oconee | 24 min |
| Jun 9, 3:17 PM EDT | Special Weather Statement | FFC | Butts, DeKalb, Gwinnett, Newton, Rockdale | 43 min |
| Jun 9, 3:53 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Newton, Walton | 37 min |
| Jun 9, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Walton | 49 min |
| Jun 9, 4:07 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 38 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | FFC | Cherokee | 51 min |
| Jun 9, 4:26 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 34 min |
| Jun 9, 4:43 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Morgan, Oconee, Walton | 47 min |
| Jun 9, 5:23 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Warren, Wilkes | 37 min |
| Jun 9, 6:08 PM EDT | Special Weather Statement | FFC | Cobb | 37 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.